Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 303, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 13, 2022, 11:09 PM PDT for Clark County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2022, 11:09 PM PDT (06:09 UTC)
- Expired
- Sep 14, 2022, 2:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 11:45 PM PDT | FLASH FLOOD | 2 Ssw Moapa, NV | NEVADA DEPARTMENT OF TRANSPORTATION CLOSED HIDDEN VALLEY ROAD BETWEEN INTERSTATE 15 AND STATE ROUTE 168 DUE TO FLOODING. TIME OF FLOODING ESTIMATED BY RADAR. |
| Sep 14, 1:00 AM PDT | FLASH FLOOD | 1 Ne Logandale, NV | ACCORDING TO THE REPORT, A DIP IN THE ROAD BY MOAPA ELEMENTARY SCHOOL WAS FLOODED WITH DEBRIS INDICATING IT HAD BEEN WORSE EARLIER. THE FLAT STRETCH IN MOAPA THROUGH THE ELEMENTARY SCHOOL HAD LOTS OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS55 KVEF 140609
FFWVEF
NVC003-140915-
/O.NEW.KVEF.FF.W.0303.220914T0609Z-220914T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1109 PM PDT Tue Sep 13 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 215 AM PDT.
* At 1109 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Mesquite, Moapa Town, Overton, Moapa Valley, Logandale, Valley Of
Fire and Bunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3684 11406 3677 11407 3650 11450 3641 11454
3635 11461 3635 11489 3684 11467 3684 11466
3684 11465 3684 11453 3684 11450 3684 11410
3684 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
446
WGUS75 KVEF 140734
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1234 AM PDT Wed Sep 14 2022
NVC003-140915-
/O.CON.KVEF.FF.W.0303.000000T0000Z-220914T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1234 AM PDT Wed Sep 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM PDT EARLY THIS
MORNING FOR NORTHEASTERN CLARK COUNTY...
At 1234 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Mesquite, Moapa Town, Overton, Moapa Valley, Logandale, Valley Of
Fire and Bunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3684 11406 3677 11407 3650 11450 3641 11454
3635 11461 3635 11489 3684 11467 3684 11466
3684 11465 3684 11453 3684 11450 3684 11410
3684 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV984
WGUS75 KVEF 140910
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
210 AM PDT Wed Sep 14 2022
NVC003-140920-
/O.EXP.KVEF.FF.W.0303.000000T0000Z-220914T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
210 AM PDT Wed Sep 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM PDT EARLY THIS MORNING
FOR NORTHEASTERN CLARK COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 500 AM PDT for portions of
south central Nevada and southern Nevada.
A Flood Watch remains in effect until 500 PM PDT Wednesday for
portions of northwest Arizona and southern Nevada.
LAT...LON 3684 11406 3677 11407 3650 11450 3641 11454
3635 11461 3635 11489 3684 11467 3684 11466
3684 11465 3684 11453 3684 11450 3684 11410
3684 11408
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 8:05 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 13, 8:05 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 805 PM PDT Tue Sep 13 2022 .SYNOPSIS...A large trough of low pressure very slowly lifting toward the northeast will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible tonight into Wednesday. Southwest flow should finally bring a drying trend Thursday and Friday. A fall-like system is expected to usher in cooler temperatures, gusty winds and possibly the first snow of the season to the southern Sierra Sunday and Monday. && .UPDATE...Fairly active day across the region with widespread thunderstorm activity across Inyo county and the Southern Great Basin. Most notable storms developed near Owens Lake and tracked eastward, and over time closed US-395 and numerous sections of Highway 190 as they tracked into Death Valley National Park. Storms have largely dodged the Las Vegas Valley so far, though one final wave may impact the Valley before midnight with some scattered shower activity suggested by the last several successive runs of the HRRR. Overall, anticipating the greatest storm coverage the rest of tonight to shift eastward, focusing across Lincoln, eastern Clark, and northern Mohave counties. The current Flash Flood Watch looks good along with the ongoing forecast with no updates planned. -Outler- && .SHORT TERM...The ingredients remain in place to produce numerous thunderstorms across southern Nevada and northwest Arizona through tonight and persisting across northern Mohave County (Arizona Strip) Wednesday afternoon. Inyo County California, including Death Valley National Park, will also see scattered thunderstorms and possible flash flooding through at least early this evening. A moist and unstable air mass lingers over much of our region while a large trough slowly lifts in response to closed low swinging across the Pacific Northwest. This will provide broad upward forcing for nocturnal thunderstorms developing this evening and persisting through early Wednesday morning across much of southern Nevada and far northwest Arizona. The latest HREF indicates thunderstorms will persist over the Arizona Strip through Wednesday afternoon and the Flash Flood Watch was extended until 5 PM MST accordingly. We will need to keep an eye on the Beaver Dam Wash and Short Creek areas as the latest HREF is indicating 50-70 percent probabilities of 10 year ARI rainfall around northeast Clark County and the Arizona Strip area which equates to over 2 inch amounts. The persistent southwest flow will lead to drying with much less thunderstorm coverage Wednesday afternoon across southern Nevada and Inyo County and even less coverage by Thursday with chance for storms confined to mainly to Lincoln County, Spring Mountains and Northwest Plateau of Arizona. High temps will not change much through Thursday. .LONG TERM...Friday through Monday. More pronounced trough progged to dig into the PacNW Saturday and swing through the Great Basin Sunday and Monday. This 'Fall-like' trough will usher in cooler temperatures on Sunday and Monday along with stronger south-southwest winds. System is cold enough that light snow is forecast for the high Sierra. Anyone planning on hiking or camping in the high Sierra Sunday into early next week should go prepared for keep up on the latest forecast. && .AVIATION....For Harry Reid...Thunderstorms developing around the mountains of southern Nevada will move toward the northeast and affect the Mormon Mesa and Peach Springs corridors. A thunderstorm may impact the terminal area early this evening for an hour or two. Prevailing winds will be from the south or southwest though could become erratic near any storms. Chances for storms will decrease overnight and will remain too low to mention for the terminal area Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will persist across southern Nevada and far northwest Arizona tonight through early Wednesday morning. Storm coverage will diminish this evening over the Owens Valley and Inyo County. Dry southwest flow will spread over the region Wednesday leading to less thunderstorm coverage and should not impact any TAF sites. Prevailing winds will be from the south-southwest 10-20 knots except near thunderstorms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 13, 5:31 PM PDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 12 WNW DEATH VALLEY JUN 36.35N 116.63W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS KNEE HIGH
MUD OVER THE ROAD BEGINNING AROUND MILE
MARKER 136 AS WELL AS A STUCK SCHOOL BUS.
STATE ROUTE 190 IS CLOSED FROM DEATH VALLEY
JUNCTION DUE TO FLOODING.
&&
MSLocal storm report, Sep 13, 5:34 PM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
534 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 5 NNW OLANCHA 36.35N 118.02W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS THAT
HIGHWAY 395 IS IMPASSABLE BY LONE WILLOW DUE
TO FLOODING. SOUTHBOUND LANES ARE BEING SHUT
DOWN AT THE SR 136 JUNCTION WITH NORTHBOUND
LANES SHUTDOWN AT THE SR 190 JUNCTION.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Sep 13, 6:10 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 13, 6:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 8:34 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 8:42 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 13, 9:09 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 13, 10:46 PM PDT | Flash Flood Warning | VEF | Clark | 119 min |
| Sep 13, 11:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 11:41 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.